MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION AED 3; DEFIBRILLATOR

ZOLL MEDICAL CORPORATION AED 3; DEFIBRILLATOR
Model Number 1128-001103-01
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/16/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned to zoll medical corporation, instead the activity logs were provided for review.Review of the log file from the reported event concluded that the device worked as designed and within the limitations of the technology.A review of the logs showed successfully completing self-tests in clinical mode, indicating the device was operational and ready for use.Shortly after there was a non-critical error indicating the battery was below the capacity threshold.This suggests the device was operating with a battery that was already nearing depletion prior to the rescue event.The device logged that the button was pressed, released, and the system was powered off while in clinical mode.It appears the device did not shut down unexpectedly or as a result of system failure.The power-off event was user-initiated, and subsequent behavior was consistent with expected device operation under low battery conditions.It's noteworthy to mention according to the zoll aed 3 administrator's guide, the device is capable of delivering at least three maximum energy (200-joule) shocks after a "change battery" message appears.The operator is advised to replace the battery pack as soon as possible once this prompt is displayed.Analysis of reports of this type has not identified an increase in trend.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), the device inappropriately shutdown.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently expired.

Brand Name
AED 3
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key22852233
Report Number1220908-2025-03069
Device Sequence Number15559024
Product Code MKJ
UDI-Device Identifier00847946020071
UDI-Public(01)00847946020071
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1128-001103-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown